MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PSA IMMUNOASSAY
Model Number 10995663
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report an observation of elevated atellica im prostate-specific antigen (psa) results that were lower upon repeat on a different analyzer.Calibration was valid.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "warning - do not predict disease recurrence solely on serial psa values." "note - do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." siemens is investigating.
 
Event or Problem Description
A customer obtained a discordant (elevated) atellica im (s/n (b)(4)) prostate specific antigen (psa) result for 3 patient samples.The samples were retested on a different atellica im instrument (s/n (b)(4)) and lower results were obtained as expected based on negative historical results from 2020.The customer indicated that the discordant results were not reported to physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant psa results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-000131 initial report on 2022-05-06.Additional information - 2022-05-09; on may 9, 2022, siemens was notified of an additional patient sample where a falsely elevated discordant result was observed.The discordant result was obtained on a different patient sample tested on the same day, with the same instrument and reagent lot as the original 3 samples that were initially reported in mdr 1219913-2022-000131 initial report, filed 2022-05-06.The customer did not report this additional discordant result to siemens until may 9, 2022.The results for this additional patient sample have been added to section b6 of this report.Correction - 2022-05-06: date of event and date received by manufacturer provided in mdr 1219913-2022-000131 initial report (filed 2022-05-06) were listed as 2022-04-25.Confirmation of correct dates has been received and is as follows: correct date of event: 2022-04-26.Correct date received by manufacturer: 2022-04-26.Correction - 2022-27-05; sections d9 and h5 were not completed in mdr 1219913-2022-000131 initial report (filed 2022-05-06); sections d9 and h5 have been completed in this report.Section d8 was listed as "unknown" in mdr 1219913-2022-000131 initial report (filed 2022-05-06); section d8 has been corrected in this report.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-000131 initial report on 2022-05-06 and mdr 1219913-2022-000131 supplemental 1 report on 2022-05-27.Additional information - 2022-06-28: siemens has completed the investigation for an outside of the united states (ous) customer observation of false high atellica im prostate-specific antigen (psa) results.The samples from the 4 different patients were repeated on a different system and recovered lower values as expected.All samples were run at the same time and with the same reagent pack during their initial run and customer did not repeat them on the initial atellica im system.Siemens reviewed the customer's calibration, which was valid and comparable to lot release data.Customer quality control (qc) data recovered within package insert ranges.During the event log review, siemens noted that all reagent packs were unloaded and reloaded the day before the incident.The customer's qc before and after the false high psa results was within insert ranges, but only one qc level was performed each time.Siemens reviewed the instrument sample and reagent probe trace files and there was no indication of anomalies during the processing of these samples with the sample and reagent probes.While there is insufficient information to determine the cause of the initial non reproducible high psa results, siemens cannot rule out preanalytic factors and sample and reagent handling as a possible cause.Preanalytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.Based on the available information, atellica im psa lot 319 is performing as intended.No product performance issue has been identified.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
MDR Report Key14317173
Report Number1219913-2022-00131
Device Sequence Number14651259
Product Code MTF
UDI-Device Identifier00630414599816
UDI-Public00630414599816
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model Number10995663
Device Catalogue Number10995663
Device Lot Number319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/09/2022
06/28/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/27/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown